Jump to content
CrazyBoards.org

Low Blood Pressure from Benzos?


Recommended Posts

Hey Guys,

I just had my annual physical today and my blood pressure came back a little low 90/56...the doctor didn't seem too concerned but it's bothering me because I've been extremely tired, dizzy and poorly coordinated lately and wondering if that might be the cause.  She just shrugged it off because I'm taking sedatives (Klonopin) and sent me on my way.

Here's the thing, I've been on Klonopin for about 7 weeks now, and the major tiredness, dizziness etc has only hit in the last 3 weeks or so.  I tried to explain that to her...in the sense that if it was the Klonopin shouldn't the side effects have been worse at the beginning and get better as you build a tolerance? But she didn't seem to agree wtih me.

So, is it possible this could just be from the Klonopin? Does anyone think that indicates the need for a different benzo?  The dosage I'm on right now BTW is 0.5mg in the afternoon and 1mg before bed.  I've tried taking less but then I'm an anxious mess.

Thanks,

Kelly

Link to comment
Share on other sites

I am bothered by your GP's dismissal of this.  I don't know much about it, but that seems like mighty low blood pressure to me, especially if you're having symptoms like dizziness. 

Low blood pressure (hypotension) tends only to be a problem if it causes symptoms such as fainting, lightheadedness and fatigue, or if it relates to an underlying condition that needs monitoring and treatment.  {Are you still eating well?}  It's not regarded as a problem for people who have no symptoms and are otherwise well; and it is not uncommon for healthy folk to have low blood pressure without there being any significant implications.
Hypotension concerns article

You aren't taking a very high dose of Klonopin, imho. I'm suspicious of the connection, but if that IS what's causing it, it seems like a different benzo has a high likelihood of producing the same effect. Was your doctor basically suggesting you go off the Klonopin if you want to stop feeling dizzy?    ;) Definitely talk to your pdoc.  Damn GP's ... they're so quick to push things off on crazy meds and wash their hands of it.  (Sorry, can you tell I'm a little biased?!)

Link to comment
Share on other sites

Hi:

  I am on a blood pressure med for anxiety. I too get the "shrug" when my bp dips too low. I guess it isn't that big a deal. It's better than the other way around.

  You said you tried taking a lessor dose. That was going to be my suggestion. Could you spread out the doses? Like the whole at night. Could you take half early on and then half right before bed?

  I ended up doing this and it has worked well. And I am taking a bp med! I also think your body will adjust to the klonopin. OR you could ask for a different benzo. It is my understanding ( swooping mods now) that klonopin is one of the stronger ones. Maybe you could take something a little less strong, a little more often.

  If you are having those symptoms, then something is wrong. Did your GP give you the klonopin?

  Funny story about GP's. I have an anxiety disorder and can NOT take anti-depressants. I see a p-doc, but my GP has frustrated me so much, on two occasions, he has brought me to tears. Both times he has asked me if I was on an antidepressant.

  In a soap box moment I said to my p-doc "see? this is what drives me nuts about GP's. If I wasn't seeing you, he would have me on an AD." and her come back with a smile was: "not for very long!"

  I had to laugh, because it was so true. I fly around the ceiling on those things.

  Anyway, hang in there, don't just take dizziness as a part of life. There is another answer.

Breeze

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...